Vancomycin leading to lupus flare in an elderly lady: a case reportReport as inadecuate




Vancomycin leading to lupus flare in an elderly lady: a case report - Download this document for free, or read online. Document in PDF available to download.

Cases Journal

, 2:6293

First Online: 23 July 2009Received: 02 March 2009Accepted: 18 June 2009DOI: 10.4076-1757-1626-2-6293

Cite this article as: Manocha, D., Tenorio, C.D.C. & Rose, F. Cases Journal 2009 2: 6293. doi:10.4076-1757-1626-2-6293

Abstract

Elderly lady underwent right eye surgery for vitreous clot removal. 72 hours later, she complained of pain, redness and swelling in operated eye. Endophthalmitis was diagnosed. She was started on piperacillin- tazobactam and vancomycin. Evisceration was required. Coagulase negative Staphylococci were isolated and vancomycin was continued postoperatively. She was discharged on home intravenous vancomycin therapy. Admitted one week later with painful oral ulcers, fever and diffuse erythmatous body rash. Vancomycin and other medications were stopped. Investigations revealed elevated double-stranded deoxyribonucleic acid and anti histone antibodies. Skin biopsy was suggestive of lupus rash. She was started on 60 mg of oral prednisone, improved dramatically and discharged to home.

AbbreviationsFFahrenheit

IUinternational units

IVintravenous

Mgmilligram

SLEsystemic lupus erythematosus

Uunits.

Download fulltext PDF



Author: Divey Manocha - Cristian Del Carpio Tenorio - Fredrick Rose

Source: https://link.springer.com/







Related documents